MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8831692001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, at 15:30, the doctor was replacing the hemodialysis tube and accessories of the patient.Near the end of the operation, when preparing to connect the sterile infusion connector to the patient, it was discovered that one of the sterile infusion connectors was damaged.They immediately replaced with the spare disposable sterile infusion connector to complete the operation for the patient.The patient's p was 80 times/minute, r was 19 times/minute and bp (blood pressure) was 140/85mmhg.The patient did not complain of discomfort.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, at 15:30, the doctor was replacing the hemodialysis tube and accessories of the patient.Near the end of the operation, when preparing to connect the luer adapter (sterile infusion connector) to the patient, it was discovered that one of the luer adapters was damaged.The venous/blue luer adapter had a crack and a leak was observed in the cracked area.The patient's pulse rate per minute was 80 times/minute, breath rate per minute was 19 times/minute and bp (blood pressure) was 140/85mmhg.The patient did not complain of discomfort.Tego was utilized and the catheter was repaired.There was no cleaning agent used on the device.Iodophor was the cleaning agent utilized to clean the adapters.The device was not replaced with a new product and the catheter was not explanted.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was nothing unusual observed on the device prior to use and there were no other products utilized with the device.A saline was used to flush the device prior to use and had no issues.They immediately replaced the luer adapter with a spare luer adapter or disposable sterile infusion connector to resolve the issue and complete the operation for the patient.Procedure was completed.There was blood loss of about 5ml and blood transfusion was not required.There was no intervention/medical treatment required as the result of the event.There were no current and pre-existing conditions of the patient that may be related to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17980922
Report Number3009211636-2023-00295
Device Sequence Number2491938
Product Code LFJ
UDI-Device Identifier10884521009882
UDI-Public10884521009882
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Model Number8831692001
Device Catalogue Number8831692001
Device Lot Number2017500066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/10/2023
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale